Rx for ED can boost sexuality
Submitted by: Marc C. Gittelman, M.D.
Submitted on: February 26, 2008
Q: Sex is not what it was 15 years ago for my husband and me. He refuses to face up to some decrease in his virility and I think it is affecting my sexuality. He’s too macho to see a doctor, but now I am suffering too. What should I tell him?
A: Sexual honesty is an important part of any solid relationship. You must share your feelings with your husband and admit that your own sexuality is taking a hit because of his inability to address his erection problems. A survey reveals that women whose partners suffer from ED engaged in significantly less sexual activity. The women also experienced less sexual desire and a lower sense of sexual arousal, and they had fewer orgasms and less satisfaction with their sexual relationship in general.
It certainly makes good logical sense that a woman’s stimulation is directly related to her partner’s ability to provide adequate stimulation during lovemaking. But it is not only the physical aspects that are important. When a man has erection problems his ego suffers, his confidence suffers and typically the nonsexual part of the relationship can suffer as well. The good news is that after men are treated with erection enhancing medications, women’s sexuality can rebound. Those women in the study decribed better desire, higher sexual arousal, more orgasms and a more satisfying sexual experience overall than they had before their male partners started their medicines.